Discussions that mention diovan

High & Low Blood Pressure board


Hi kat,

I have recently tried two drugs from this drug class, Diovan and Micardis.
I started out with 80mg of Diovan. In the course of the first week of use, I experienced typical allergic reactions. When informed of my apparent allergy to this drug, the physician increased the dose to 160mg. Go figure. I found the 160mg intolerable after just one dose. Micardis was then tried with similar results.

My allergy symptoms to these two drugs included skin rash from head to toe, flushing, dermatological problems (sores) on face and scalp, edema (feet & ankles only), chest tightness, severe breathing difficulties and transient paralysis of lower extremities. I did not have tachycardia on either of these two medications. When started on 50mg of HCTZ on top of the regular 25mg Spironolactone, I experienced tachycardia for several days, with resting heart rate ranging between 110 - 105 bpm. I'd had a pretty bad edema, caused by my CCB. The HCTZ was prescribed to help with that.

Scared, I stopped the HCTZ after a few days (left a message for the dr. informing him). After taking my last pill, mild but constant piercing (left) chest pain followed and lasted several hours. As I mentioned, I had discontinued my CCBs due to edema one week prior, which may have played a role in bringing on the tachycardia and subsequent chest pain. (Back on the CCB now). Bottom line: I had the same reaction you did, with a different drug.

Do you have an underlying medical condition? Are you on other meds? You don't need my advice to discontinue the drug. You know there are other options. Don't take chances with your health. :)
As for the remaining ARBs, I've heard a lot of good things about AVAPRO. It's worth checking out. I'd be willing to try it in the future.

PS I just read your other post and agree with you in that I never want to experience it again. Please let us know if you're Ok with the new drug. What are you taking it for? BP?

Flowergirl
Yes, palpitations from Diovan. Also back and foot pain and a little cough.
To be honest the back and foot pain could have been caused by something other than the Diovan. I tried Cozaar for three days and then I looked on some discussion forum on the internet and saw people reporting all sorts of nasty side effects so i got scared and stopped taking it. Actually, though, in those 3 days I didn't notice any problems, so perhaps I should have continued. How long have you been taking it for, Vladimir?

At any rate as of today I'm back on the original BP drug I tried, Diovan, but in a smaller dose, 40 mg.